Women's Workshop Weekend

Availability: FREE REGISTRATION

28-10-2017 to 29-10-2017

The Singapore Cycling Federation, Cycosports and a bunch of great brand sponsors are coming together to give women in the cycling community an opportunity to learn new cycling skills and put them into practice with their very own race at the URA Car Free Sunday on October 29th.


On Saturday, riders can participate in a morning workshop class at the Jurong West Stadium, learning and improving their bike handling skills in a safe and supportive environment. Qualified coaches, as well as women's cycling ambassadors, will be on hand to assist and guide. The session will end with a short ride to a cafe for a sponsored lunch.


On Sunday riders have the opportunity to participate in their first race at the URA Car Free Sunday event. We have reserved the final race time at 7am for the beginner women's event.

A Weekend for the Ladies 

  • FREE FOR BEGINNERS
  • ___________________
  • 28 Oct - 9:30am
  • * Jurong Stadium
  • * Coaching & Skills
  • * Support from Ladies
  • * Finish with a ride to Lunch
  • ___________________
  • 29 Oct - 7:00am
  • * URA Car Free Day
  • * Beginner Criterium Race
  • * Very Safe Course
  • * 8 Laps - 16km

Details

Details

Kepri Fondo Weekend

Saturday 28 October - Workshop

Open to all women 13 years* and above.

9:30am to 12noon

An exciting weekend for the women's beginner cyclists. Saturday morning will be a relaxed/hands-on workshop at Jurong West Stadium where participants will be able to learn / refine their cycling skills and understand some of the basics of racing including safety and strategy.

The morning will be hosted by Singapore Cycling Federation as well as coaches and women's cycling ambassadors from some of the cycling world's brands.

The idea of the morning is to have fun, ask silly questions and ride (just a little). The workshop will end with an optional short ride to a cafe for lunch which will be sponsored also.

Sunday 29 October - URA CFS Criterium Races

Beginner Race: Open to all women 13 years* and above.

7:00am to 7:30am

With the new found skills and confidence, riders are invited to participate in their very own race at the URA Car Free Sunday. The race will be over 8 laps (15km) and allow the participants to test their skills, strength and strategy in a very safe race format.

After the race, there will be a short prize giving, followed by the opportunity to be part of the 8:00am flag off for the URA Car Free Sunday at the Padang.

*Indemnity Form

If you are under 18 years of age, please have a parent complete the following indemnity form and bring it to the workshop event. Download Waiver Here

 

Volunteers and Sponsors

These are non-profit events with any excess funds going towards supporting the sharetheroad.sg . We will be asking for the support of the larger cycling community to assist. We really need the support of the community in terms of volunteers as well as sponsors (monetary or product)

While the event is early, the streets are well lighted, so we hope the Singapore cycling community will come down and support / cheer on their fellow riders. It's only through showing that we have a vibrant and sharing cycling scene, will more opportunities come to the competitive cycling scene.

 

      Singapore Cycling Federation        Share the Road Logoo

 

 

Route

 

The Criterium Course

ACCESS - DO NOT USE THE SHENTON WAY BUS LANE 

Please do not use the Shenton Way Bus Lane to come to the event. This is a special lane setup for the buses and must not be compromised with cyclists entering. We have had specific instructions from LTA that this must be adhered to. Thank you.

 

1.7km Circuit of Fast Downtown Roads!

An awesome opportunity to race downtown, surrounded by the towering office blocks and iconic landmarks of Singapore. The circuit will follow the same direction as the URA Car Free Sunday route which officially opens to the general public at 8am on the Sunday morning.

 

NOTE: LIGHTS REQUIRED (non flash mode) for all cyclists competing.

 

URA Car Free Sunday Share the Road Criterium

 

Further Details of Access Points and Rider Assembly Point etc will be announced once permits are approved.

Schedule

Saturday Morning Schedule

Final Schedule Will Be Updated Shortly

TimeCategoryTime
9:00 Arrival and registration of participants 15 mins 
9:15

Static Drills (Off the Bike)

Balancing exercises focusing on upper body use to the participants introduced to today's theme.

30 mins 
9:45

Defensive Riding

Avoid overlapping wheels and anticipating actions of other riders.

 15 mins
10:00 

Technical Skills

One-hand riding, braking techniques and contact, both intermittent and constant, with other riders on the bike.

60 mins 
11:00

Dynamic Skills

Movement within the peloton, holding one's position when cornering and identifying the apex of the turn.

 30 mins
11:30 Optional Short Ride from Jurong West Stadium to cafe for lunch  30 mins
12:00 Lunch (likely to be at Holland Village)

 


Sunday Morning Schedule

TimeCategoryDurationMax Entries
5:30 Race One Riders gather McCallum / Cecil Street    
5:45
Race One Riders Briefing    
6:00 Race One Starts  30 mins  
  ***** Inter Institution Teams *****    
6:00 Race Two Riders gather McCallum / Cecil Street    
6:15 Race Two Riders Briefing    
6:30 Race Two Starts 30 mins
  ***** Women's Elite / Women's Club ****    
6:30 Race Three Riders gather McCallum / Cecil Street    
6:45 Race Three Riders Briefing    
7:00 Race Three Starts 30 mins
  ***** Women's Beginners / First Time Racers *****    
7:30 Circuit CLOSED for all Racing
   
7:40 Prize Giving    
8:00 URA Car Free Sunday - Flag Off (Padang)    
       

 

Prizes

Prize Giving

The prize giving will be held immediately after the last race.

There will be top 3 podium medals for the three race categories.

FAQ's

Frequently Asked Questions

 

Please check through the frequently asked questions below. If you can't find the answer you're most welcome to drop us a question here.

 

Q: Can I register on the day?

A: No - You must register on the website and registration will be closing a few days before the event. Pickup of the chip / race pack will be at the event itself 30 minutes before the race starts.

 

Q: Do I need a SCF  or UCI licence for this race?

A: No, not for these criteriums, however, we do insist that you have adequate race insurance. Under the SCF licence / insurance scheme, there is a very good (and affordable licence insurance)

 

Q: Can I cancel my booking once entered?

A: No, once paid, your entry is confirmed. 

 

Q: How can I warm up before my race?

A: Please use surround roads (non-circuit) and take caution and ensure you are back in time for your start time.

 

Q: Do you have medics on hand in case of emergency?

A: Yes we have a full medical team stationed at the event and ambulances on standby.

 

Q: I'd like to help out (volunteer) on the day - is that possible?

A: Absolutely - we always need help running these events. Please drop us a message here.

 

 

Video

 

What are Criteriums?

Want to know a bit more about criteriums?


Sponsors

Registration

  

* Required Fields

Register NOW for FREE!

This is a free event sponsored by the Singapore Cycling Federation, Cycosports and other supporting brands. 

*Indemnity Form

If you are under 18 years of age, please have a parent complete the following indemnity form and bring it to the workshop event. Download Waiver Here

Physical Activity Readiness Questionnaire (PAR-Q)

Please read the questions carefully and answer honestly. Each rider will be asked to sign-off on a PAR-Q when collecting their individual race chip on the day of the event.

 

Yes/No

1.    Has your doctor ever said that you have a heart condition and that you should only do physical activity recommended by a doctor?

Yes/No

2.    Do you feel pain in your chest when you do physical activity?

Yes/No

3.    In the past month, have you had chest pain when you were not doing physical activity?

Yes/No

4.    Do you lose your balance because of dizziness or do you ever lose consciousness?

Yes/No

5.    Do you have a bone or joint problem (for example, back, knee or hip) that could be made worse by a change in your physical activity?

Yes/No

6.    Is your doctor currently prescribing drugs (for example, water pills) for your blood pressure or heart condition?

Yes/No

7.    Do you know of any other reason why you should not do physical activity?

Yes/No

If you answered YES to one or more questions:

Consult your doctor by phone or in person BEFORE you start becoming much more physically active or BEFORE you have a fitness appraisal. Tell your doctor about the PAR-Q and which question you answered YES.

  • You may be able to do an activity you want – as long as you start slow and build up gradually. Or you may need to restrict your activities to those which are safe for you. Consults your doctor about the kinds of activities you wish to participate in and follow his/her advice.
  • Find out which community programmes are safe and helpful for you.

If you answered NO honestly to all PAR-Q questions, you can be reasonably sure to:

  • Start becoming much more physically active. Starting slowly and building up gradually is the safest and easiest way to go.
  • Take part in a fitness appraisal. This is excellent for determining your basic fitness so as to plan the best way to live actively. Evaluating your blood pressure is also strongly recommended. For readings above 144/94, consult your doctor before you become more physically active.

Delay becoming much more active:

  • If you are not feeling well because of a temporary illness such as a cold or a fever – wait until you feel better, or
  • If you are or may be pregnant – consult your doctor before you start becoming more active.